iCliniq logo

Ask a Doctor Online Now

HomeAnswersPsychiatryobsessive compulsive disorderWhen I hear the word 'not,' my mind starts having negative emotions. Why?

Why do my thoughts become negative when I hear the word 'not'?

The following is an actual conversation between an iCliniq user and a doctor that has been reviewed and published as a Premium Q&A.

Medically reviewed by

iCliniq medical review team

Published At April 5, 2017
Reviewed AtAugust 21, 2023

Patient's Query

Hello doctor,

Since the last six years, whenever I read or hear the word 'not', my mind becomes a pool of negative emotions. I feel heavy headed and lose focus, after this, I cannot read with a free mind. This 'not' word is stuck in my mind. Once or twice during my exams, I took SSRI for a month, but it did not help. I read so much about OCD and anxiety online, but cannot get rid of this word. I have been to a psychiatrist twice, but I do not know if they understood me. And as a doctor myself, I do not get much time to consult any other psychiatrist. Hope you understand me. And please get back to me as soon as possible.

Hello,

Welcome to icliniq.com.

I can understand your concern. Your symptoms are occurring due to some intrusive thoughts or anxiety. These intrusive thoughts are a part of OCD (obsessive compulsive disorder) and should be evaluated. As you are a doctor, you must be aware of obsessive compulsive disorder. The mind is dominated by unwanted and intrusive thoughts, these are purposeless and persist in the mind. The treatment of choice is SSRI (selective serotonin reuptake inhibition), that too in heavy doses. Fluoxetine or Fluvoxamine are preferred by psychiatrists. Fluoxetine 20 to 60 mg, is safe to use and will help to reduce unwanted thoughts in about 4 to 6 weeks. The other option is behavioral therapy and relaxation exercises. Thought stopping technique, systematic exposure, etc. are common methods used in behavior therapy. If done properly, the behavior therapy has efficacy equal to the drugs. Please do not delay the treatment and visit a psychiatrist as soon as possible. It will help in early recovery. Thank you.

Same symptoms don't mean you have the same problem. Consult a doctor now!

Dr. Seikhoo Bishnui
Dr. Seikhoo Bishnui

Psychiatry

Community Banner Mobile
By subscribing, I agree to iCliniq's Terms & Privacy Policy.

Ask your health query to a doctor online

Psychiatry

*guaranteed answer within 4 hours

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.

This website uses cookies to ensure you get the best experience on our website. iCliniq privacy policy